Wyoming, 2025

High Wind in Wyoming, November 24 to 25, 2025

November 24 to 25, 2025 · NWS CYS · 3 events in 3 counties and zones

Two high wind events occurred simultaneously, one in the typical wind prones then another in the Nebraska Panhandle due to a strong system and low-level jet.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Two high wind events occurred simultaneously, one in the typical wind prones then another in the Nebraska Panhandle due to a strong system and low-level jet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 24, 10:20 AM MST, 4 hours 52 minutes earlier. Its key messages:

  • A High Wind Warning if in effect for the typical wind-prone regions of southeast Wyoming through early Tuesday morning.
  • A High Wind Watch has been issued for northern portions of the Nebraska Panhandle from 8PM tonight through 2PM tomorrow.
  • A strong cold front will bring a chance for a few light snow showers Monday night followed by daytime wind chills in the teens and 20s on Tuesday.
  • The probability of an arctic cold front is increasing for next weekend. Very cold temperatures and accumulating snowfall remain possible.
Area forecast discussion, Nov 24, 10:20 AM MST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1020 AM MST Mon Nov 24 2025

.KEY MESSAGES...

- A High Wind Warning if in effect for the typical wind-prone
  regions of southeast Wyoming through early Tuesday morning.

- A High Wind Watch has been issued for northern portions of the
  Nebraska Panhandle from 8PM tonight through 2PM tomorrow.

- A strong cold front will bring a chance for a few light snow
  showers Monday night followed by daytime wind chills in the teens
  and 20s on Tuesday.

- The probability of an arctic cold front is increasing for next
  weekend. Very cold temperatures and accumulating snowfall
  remain possible.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 153 AM MST Mon Nov 24 2025

Mostly clear skies across the central portion of the CWA tonight
with residual clouds from the departing system currently over Sidney
and the southeastern Panhandle, with some high-level clouds moving
into northern locations. Light winds everywhere, with temperatures
currently sitting in the teens to 30s. The I-80 corridor east of the
Laramie Range is the warmest spots tonight as clouds have been
slower to decay overnight.

The upper-level low will continue its trek of to the northeast and
into the Midwest tonight, with weak, brief ridging moving overhead.
The ridging will be short-lived as the next upper-level trough
begins to push into western regions by 21Z today. The trough will
slowly propagate west to east across the CWA this afternoon and into
the overnight hours. The strongest 500mb cyclonic vorticity
advection will remain largely out of the region, but the northern
zones of Converse and Niobrara counties could see the southern
extend of the swath of strongest CVA tonight. There will be three
primary facets to this system that occur throughout the day today.
The first will be strong winds at the wind-prone region as a 700mb
low dips into the northern CONUS from southern Canada. This low will
strengthen height gradients across the Laramie Range, resulting in a
60 to 65kt jet overhead. Strong downward omega fields are projected
within the GFS, suggesting that these strong low-level jet winds
will be able to mix down to the surface, resulting in gusts between
60 and 70mph, depending on location. High Wind Warnings are in
effect for the typical wind-prone regions of southeast Wyoming.

The second facet of this system will be the increasing precipitation
chances ahead of, and behind, the passing cold front. Northern zones
that see the strongest 500mb CVA later today are the same regions
favored for increasing precipitation chances, about 25 to 35%
chance. Any precipitation that occurs in the northern-most zones
will start as cold rain before quickly transitioning to a rain/snow
mix then finally into pure snow. Significant accumulations are not
expected, less than an inch for most locations. Snow with this
system is the result of the third facet: a strong cold front
dragging through the region. Along and behind this front, strong
winds and precipitation are expected across the northern zones.
Temperatures are Tuesday will be between about 15 and 25 degrees
cooler than high temperatures for Monday, leading to the first real
winter-like temperatures. 700mb temperatures will tank into the -12
to -10C range with the front, further supporting a very cold day
Tuesday and even colder start to the day Wednesday, with morning
lows in the teens and 20s.

As this system begins to work its way through the region, the 700mb
low will strengthen significantly across western South Dakota Monday
night into the early Tuesday morning hours. With a strong cold front
and deepening low, very strong 800 and 850mb winds are expected
across the western Nebraska Panhandle. The 800mb jet will peak
between 60 and 65 kts over Dawes County early Tuesday morning, with
the 850mb winds peaking around 50 to 55 kts during the same time.
With decent downward omega values suggested by the GFS, went ahead
and issued a High Wind Watch for the northern Nebraska Panhandle, as
gusts up to 60mph ahead of and behind the cold front cannot be ruled
out. Considered including Niobrara County in southeast Wyoming into
this Watch, but not all the variables were there to support a High
Wind Watch issuance. Will let day crew take another look and make
the final decisions on whether or not an upgrade is needed and if
Niobrara County should be included.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 230 PM MST Sun Nov 23 2025

As the system departs the Intermountain West on Tuesday, A
ridge begins to strengthen over the Western coastline of the
United States. This will put us in northwest flow through
Thursday. While in northwest flow from being on the leading edge
of the ridge a weak shortwave passes through the region. This
shortwave looks to squeeze the 700mb pressure gradient allowing
for a 700mb jet develop. While there is a little uncertainty as
to the overall strength of this jet, so models are depicting the
potential for another high wind scenario for our wind prones.
The GFS (which does a little better with mountain winds) has the
wind speeds around 55 knots with some isolated accelerations up
to 60 knots then backing down to 40 knots by 00z Thursday. The
Euro doesn't depict the gradient tightening as much resulting in
slightly weaker continuous jet of winds between 35 to 40 knots
Wednesday and Thursday. There is also a plume of moisture that
the models have continued to trend that accompany this
shortwave. However due to the surface winds being the westerly
and northwesterly downslope flow no precipitation is expected
for region except maybe the Sierra Madre mountains despite the
increased cloud cover. No significant weather is expected
through Friday. However, this weekend the pattern will flip once
again. A broad reinforcing trough looks to set up over the
Western half of the United States. This trough will drag cold
arctic air from Canada by means of an arctic front through the
Intermountain West. There are a few disagreements with how this
trough will become established but each model depicts 700mb
temperatures dropping to around -20C. These colder temperatures
will translate to our daily highs being in the 20's and 30's and
our overnight lows dropping into the low teen's and single
digits. The GFS has the colder air staying over us through
Tuesday while the Euro has "warmer" temperatures around -7C by
Monday. The primary difference is the Euro depicts this quasi-
thermal ridge setting up on Monday and ultimately cutting off
the low pressure system near Southern California from the flow.
However, the GFS keeps the depth of the trough the same and
progresses that system across the southern half of the United
States. Ultimately the depth of the trough will determine how
long the arctic air will reside over the region and effect how
fast the Intermountain West recovers back into the "warmer"
temperatures.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1020 AM MST Mon Nov 24 2025

VFR conditions will prevail across all terminals for the duration of
this TAF period. However, winds will be the primary aviation threat
as they ramp up today with gusts topping out in the 30 to 40
knot range. There will also be a wind shift later this afternoon
with a frontal passage, shifting to the northwest.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until midnight MST tonight for WYZ106.
     High Wind Warning until 5 AM MST Tuesday for WYZ110.
     High Wind Warning until 5 AM MST Tuesday for WYZ116-117.
NE...High Wind Watch from 8 PM MST this evening through Tuesday
     afternoon for NEZ002-003-095-096.

&&

SHORT TERM...AM
LONG TERM...MM
AVIATION...RZ
Hazardous weather outlook, Nov 24, 3:04 AM MST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
304 AM MST Mon Nov 24 2025

NEZ019>021-054-055-WYZ101>105-107>109-111>115-118-119-251015-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
304 AM MST Mon Nov 24 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A strong cold front will bring a chance for a few light snow
showers Monday night followed by daytime wind chills in the teens
and 20s on Tuesday.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability of an arctic cold front is increasing for next
weekend. Very cold temperatures and accumulating snowfall remain
possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-251015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
304 AM MST Mon Nov 24 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A High Wind Warning if in effect for the typical wind-prone
regions of southeast Wyoming through early Tuesday morning. A
strong cold front will bring a chance for a few light snow showers
Monday night followed by daytime wind chills in the teens and 20s
on Tuesday.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability of an arctic cold front is increasing for next
weekend. Very cold temperatures and accumulating snowfall remain
possible.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-095-096-251015-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-
304 AM MST Mon Nov 24 2025

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A High Wind Watch has been issued for northern portions of the
Nebraska Panhandle from 8PM tonight through 2PM tomorrow. A
strong cold front will bring a chance for a few light snow showers
Monday night followed by daytime wind chills in the teens and 20s
on Tuesday.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability of an arctic cold front is increasing for next
weekend. Very cold temperatures and accumulating snowfall remain
possible.

.Spotter information statement...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 24, 3:12 PM MST to November 25, 1:06 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Strouss Hill WYDOT sensor (WY25) 15 miles north-northeast of Centennial reported a wind gust of 67 mph at 12:56am on November 25th.

High Wind, Central Laramie Range and Southwest Platte County

When
November 24, 3:26 PM MST to 9:16 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The Bordeaux WYDOT sensor (KBRX) 9 miles south of Wheatland reported a wind gust of 64 mph at 7:32pm on November 24th.

High Wind, South Laramie Range

When
November 24, 10:38 PM MST to November 25, 12:08 AM MST
Where
South Laramie Range forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The DALEWS UPR sensor (UP203) 2 miles west of Tie Siding reported a wind gust of 64 mph at 10:38pm on November 24th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297924, 1297923, 1297925.